Format

Send to

Choose Destination
Rev Gastroenterol Mex. 1998 Apr-Jun;63(2):106-7.

[Metronidazole-induced esophageal ulcer. A case report].

[Article in Spanish]

Author information

1
Servicio de Gastroenterología, Hospital Regional Presidente Juárez, ISSSTE, Oaxaca.

Abstract

A 25 years old female, previously in good health, complained of odinophagia and retrosternal pain. The last 3 days, she has been ingesting metronidazole 500 mg t.i.d. Last pill was swallowed the night before without liquids, at bed time. Esophagoscopy showed two ulcers in the middle portion of the esophagus. The patient stopped the medication, received liquid diet and sucralfate 2 g b.i.d. Clinically and endoscopically healing was achieved one week later. This case is important due to the high frequency of metronidazole prescription in Mexico.

PMID:
10068738
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center